Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

June 9, 2021Orange County, New York

NWS New York, NY issued this special weather statement at Jun 9, 2021, 6:37 PM EDT for Orange County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 6:37 PM EDT (22:37 UTC)
Expired
Jun 9, 2021, 7:15 PM EDT
In force
38 min
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 126 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS81 KOKX 092237
SPSOKX

Special Weather Statement
National Weather Service New York NY
637 PM EDT Wed Jun 9 2021

NYZ067-092315-
Orange-
637 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...

At 637 PM EDT, a strong thunderstorm was located over Montgomery, or
near Walden, moving south at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Chester around 715 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4153 7433 4158 7417 4137 7403 4131 7429
TIME...MOT...LOC 2237Z 339DEG 9KT 4150 7424 

$$

Goodman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:03 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 4:03 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
403 PM EDT Wed Jun 9 2021

.SYNOPSIS...
A back door cold front passes through the region tonight as high
pressure builds from the north. High pressure then pushes off the
New England coast on Thursday night. Low pressure will pass
well to the south Friday and Saturday while a weak high pressure
ridge remains over the area. A warm front will approach on
Sunday, quickly followed by a dissipating cool front Sunday
night into Monday. Another cold front will approach on Tuesday,
followed by building Canadian high pressure on Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Thermal trough, sea breezes, and approaching cold front all may be
lifting mechanisms this evening for the development of showers and
thunderstorms. Model guidance suggest that the best chances for
convection is across northeast New Jersey and the New York City
metro area. Forecast CAPE values continue to be in the 1000-3000
J/kg range across this area. The air mass continues to be very humid
with dew points in the upper 60s to lower 70s and PWATs ranging from
1-2 inches. Additionally, the storms are expected to move slowly, 10-
15 kt. Therefore, any showers and thunderstorms that do develop may
produce heavy rain. Because the storms are not expected to be as
widespread as Tuesday, the chances for flash flooding are lower, but
still elevated. Additionally, cannot rule out a few strong storms
with gusty winds, or perhaps an isolated severe storm, but again,
this threat is lower than Tuesday.

The cold front is expected to move through tonight, pushing off
shore sometime after midnight. Thereafter, high pressure builds in
from the north, bringing an end to precipitation. It will also bring
in a less humid air mass, with dew points dropping into the 50s and
lower 60s by daybreak Thursday. Lows will be slightly cooler than
Tuesday night, but still rather warm for this time of year, ranging
from the 60s to around 70.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Tranquil weather is expected for Thursday and Thursday night with
high pressure moving over New England and then pushing off the New
England coast. Aloft, the area will be between a 500 hPa trough and
a building ridge over the middle of the country.

Cooler air advects on a easterly to northeasterly flow for Thursday
and Thursday night. Highs will be in the upper 70s to lower 80s and
overnight lows ranging from the lower 50s to around 60. Dew points
will continue to drop into the 40s by Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As the upper trough currently over the MS/OH valleys ejects
eastward, it now appears that a stronger northern stream over New
England and the Canadian Maritimes will shunt it farther south than
had been previously modeled. As a result the stalled sfc front and
associated waves of low pressure riding along it should be far
enough south to make for a dry weekend, with an E-W oriented sfc
high pressure ridge remaining over the area. This should allow near
normal temps inland and slightly below normal temps along the coast
on Friday to moderate to a few degrees above normal and near normal
respectively for the weekend.

As both the aforementioned systems progress eastward, another upper
shortwave trough will approach in NW flow aloft, with a warm frontal
passage on Sunday quickly followed by a weakening cool front
entering the area and becoming nearly stationary, with mainly
diurnally driven showers and tstms both days as well as a continued
warming trend into Monday, with highs in the lower/mid 80s away from
the south shores of Long Island and SE CT. Showers/tstms may also be
possible with the cold front on Tue--have limited these chances to
well inland attm but those chances could easily trend higher with
later forecast cycles. Fair and slightly cooler temps (upper
70s/lower 80s) expected for Wed as high pressure returns.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A surface trough across the area will trigger scattered afternoon
and early evening thunderstorms. A cold front will then follow
and pass through toward daybreak.

Timing and placement of any convective activity is low
confidence as it is not expected to be as widespread as
yesterday. The greatest likelihood for convection is between
21-01Z.

Winds could be a bit tricky with a surface trough in place this
afternoon. Seabreeze development is seeming more likely for
most of the coastal terminals, or some hybrid of such. These
boundaries may themselves trigger a thunderstorm. Otherwise,
winds will be W/NW at 5-10 kt. A cold frontal passage will allow
winds to become N to NE late tonight and into Thursday morning.
Winds on Thursday will continue to veer to the ESE in the
afternoon.

..NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments likely for seabreeze and thunderstorm timing this
afternoon into early this evening.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday-Saturday ...VFR.
.Sunday and Monday...Chance of Sub-VFR in showers and
thunderstorms.

Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Generally, winds and waves will remain below SCA criteria. However,
wind gusts on the ocean may briefly touch 25 kt Thursday afternoon
as winds become gusty and models may not be doing well with the cold
advection that's expected.

With high pressure remaining more squarely over the waters Fri-Sat
and low pressure moving off the coast at the same time having
trended farther south, winds and seas should remain below SCA
thresholds into early next week. Ocean seas should still peak at 4
ft farther offshore on Fri.

&&

.HYDROLOGY...
Heavy rain is a threat this evening with slow moving showers and
thunderstorms. Average rainfall amounts will be a third of an inch
or less, but locally higher amounts of 1-2" are possible in any
thunderstorm. This will lead to a low potential for flash
flooding.

Showers/tstms with the frontal system on Sunday could produce
locally heavy rain, with flow aloft per GFS suggesting some
potential for training of cells.

&&

.TIDES/COASTAL FLOODING...
On Thursday there should be a longshore current with an E-W sweep as
E winds pick up following a cold frontal passage, but the rip
current risk itself should be low, with surf heights 2-3 ft.

On Friday, the rip current risk should be moderate for the Suffolk
County ocean beaches as ocean seas build, producing surf heights 3-4
ft.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BG/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...BG
AVIATION...BG/JP
MARINE...BG/JP
HYDROLOGY...BG/JP
TIDES/COASTAL FLOODING...BG/JP
Hazardous weather outlook, Jun 9, 3:37 AM EDT, 15 hours before
Hazardous Weather Outlook
National Weather Service New York NY
337 AM EDT Wed Jun 9 2021

NJZ002-004-006-103>108-NYZ067>075-176-178-101000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
337 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for northeastern New Jersey and
southeastern New York.

.DAY ONE...Today and tonight.

There will be scattered thunderstorms, this afternoon and early this
evening. There is the potential for heavy rainfall which may produce
localized flash flooding. Gusty winds and lightning strikes are also
threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ078>081-177-179-101000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
337 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-101000-
New York Harbor-
337 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for New York Harbor.

.DAY ONE...Today and tonight.

There is a low probability for hazardous weather that would meet NWS
warning criteria.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-340-345-350-353-355-101000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
337 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for the Atlantic coastal waters,
Long Island Sound, and the Long Island bays.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jun 9, 5:16 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     EAST TREMONT            40.85N 73.87W
06/08/2021                   BRONX              NY   EMERGENCY MNGR

            DOWNED TREES REPORTED ACROSS THE BRONX WITH
            TREE SERVICE REQUESTED WITH TIME ESTIMATED
            BY RADAR.

&&
Local storm report, Jun 9, 5:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     HOWARD BEACH            40.66N 73.84W
06/08/2021                   QUEENS             NY   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS QUEENS WITH TREE
            SERVICE REQUESTED.

&&
Local storm report, Jun 9, 5:25 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      3 SSE HAWTHORNE         41.07N 73.77W
06/08/2021                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            ROAD CLOSURE DUE TO FLOODING REPORTED ON
            TACONIC STATE PARKWAY BOTH DIRECTIONS NORTH
            OF THE START OF TACONIC PARKWAY / BRONX
            RIVER PARKWAY AT NORTH CASTLE WITH ALL LANES
            BLOCKED IN THE AREA OF STEVENS AVENUE.

0326 PM     TSTM WND DMG     1 ENE TAPPAN            41.03N 73.94W
06/08/2021                   ROCKLAND           NY   PUBLIC

            TREE REPORTED DOWN ON NY 303 NORTHBOUND
            BETWEEN CAMPBELL AVENUE AND OAK TREE ROAD IN
            ORANGETOWN WITH PARTIAL BLOCKAGE OF ONE
            LANE.

0359 PM     LIGHTNING        MONSEY                  41.12N 74.07W
06/08/2021                   ROCKLAND           NY   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING WITH SMOKE COMING
            FROM THE ELECTRIC PANEL WITH FIRE DEPARTMENT
            DISPATCHED.

0416 PM     FLASH FLOOD      ORANGEBURG              41.05N 73.95W
06/08/2021                   ROCKLAND           NY   TRAINED SPOTTER

            WIDESPREAD FLOODING ON ROUTE 303 WITH
            REPORTS OF MULTIPLE OCCUPIED VEHICLES UNDER
            WATER WITH FIRE DEPARTMENT RESCUE UNITS ON
            SCENE PERFORMING WATER RESCUES.

0414 PM     TSTM WND DMG     ASTORIA                 40.78N 73.91W
06/08/2021                   QUEENS             NY   BROADCAST MEDIA

            A TREE SNAPPED AND FELL ON A CAR, TAKING
            DOWN WIRES ON 31ST DRIVE.

0443 PM     TSTM WND DMG     HOWARD BEACH            40.66N 73.84W
06/08/2021                   QUEENS             NY   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS QUEENS WITH TREE
            SERVICE REQUESTED.

1230 PM     TSTM WND DMG     PORT JERVIS             41.38N 74.69W
06/08/2021                   ORANGE             NY   BROADCAST MEDIA

            LARGE TREE DOWN IN FRONT OF THE PORT JERVIS
            FIRE DEPARTMENT.

0100 PM     TSTM WND DMG     PORT JERVIS             41.38N 74.69W
06/08/2021                   ORANGE             NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN INTO WIRES, ALMOST
            ENTIRE CITY WITHOUT POWER.

0119 PM     TSTM WND DMG     GOSHEN                  41.40N 74.33W
06/08/2021                   ORANGE             NY   PUBLIC

            DOWNED TREE ON 17A, JUST PAST GREENWICH AVE
            AND US6.

0132 PM     TSTM WND DMG     CHESTER                 41.36N 74.28W
06/08/2021                   ORANGE             NY   BROADCAST MEDIA

            TREES REPORTED DOWN ON A HOUSE IN CHESTER.

0157 PM     FLASH FLOOD      1 WSW CHESTER           41.35N 74.30W
06/08/2021                   ORANGE             NY   EMERGENCY MNGR

            FLOODED BASEMENT REPORTED AT 19 CONKLINGTOWN
            ROAD WITH RADAR ESTIMATED RAINFALL GREATER
            THAN 3 INCHES IN A ONE HOUR PERIOD.

0230 PM     FLASH FLOOD      CHESTER                 41.36N 74.28W
06/08/2021                   ORANGE             NY   EMERGENCY MNGR

            FLOODED BASEMENT REPORTED AT 2 MOFFATT LANE
            WITH RADAR ESTIMATED RAINFALL GREATER THAN 3
            INCHES IN A ONE HOUR PERIOD.

0457 PM     TSTM WND DMG     1 E EAST ROCKAWAY       40.64N 73.65W
06/08/2021                   NASSAU             NY   BROADCAST MEDIA

            LARGE TREE LIMB FELL DOWN ONTO SUV CAUSING
            DAMAGE ON ATLANTIC AVE IN OCEANSIDE.

0420 PM     TSTM WND DMG     EAST TREMONT            40.85N 73.87W
06/08/2021                   BRONX              NY   EMERGENCY MNGR

            DOWNED TREES REPORTED ACROSS THE BRONX WITH
            TREE SERVICE REQUESTED WITH TIME ESTIMATED
            BY RADAR.

0457 PM     FLOOD            1 S PELHAM MANOR        40.89N 73.81W
06/08/2021                   BRONX              NY   PUBLIC

            RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0500 PM     FLASH FLOOD      1 SSW RIVERDALE         40.89N 73.91W
06/08/2021                   BRONX              NY   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

0345 PM     FLASH FLOOD      HARRISON                40.74N 74.15W
06/08/2021                   HUDSON             NJ   CO-OP OBSERVER

            MULTIPLE ROAD CLOSURES WITH ROADS IMPASSABLE
            AND UNDER WATER AT RODGERS BOULEVARD AND
            OTHER LOCATIONS IN TOWN.

0353 PM     MARINE TSTM WIND WILLIAM WALL            40.71N 74.04W
06/08/2021  M52 MPH          HUDSON             NJ   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 1 ESE JERSEY CITY FOR REPORT SOURCE. A
            MARINE THUNDERSTORM WIND GUST OF 45 KNOTS
            WAS MEASURED AT WILLIAM WALL STATION.

0302 PM     TSTM WND DMG     WOODCLIFF LAKE          41.03N 74.06W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            TREE BRANCHES AND POWER LINES DOWN ON
            LINCOLN AND MAGNOLIA ROAD. TIME ESTIMATED BY
            RADAR.

0314 PM     TSTM WND DMG     PARAMUS                 40.95N 74.07W
06/08/2021                   BERGEN             NJ   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON SOLDIER HILL ROAD AT
            GETTYSBURG PLACE WITH SOLDIER HILL ROAD SHUT
            DOWN FROM GETTYSBURG PLACE TO PASCACK ROAD
            WITH WIRES ON FIRE WITH TIME ESTIMATED BY
            RADAR.

0327 PM     FLASH FLOOD      HACKENSACK              40.89N 74.05W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            ROADWAY FLOODED AND OCCUPIED VEHICLE STUCK
            IN FLOOD WATERS AT PLEASANTVIEW AND SUMMIT
            AVENUE.

0335 PM     FLASH FLOOD      OLD TAPPAN              41.02N 73.98W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            OCCUPIED VEHICLE STUCK IN RAPIDLY RISING
            FLOOD WATERS WITH MULTIPLE FIRE DEPARTMENTS
            REQUESTED, ALONG WITH A MARINE UNIT.

0337 PM     FLASH FLOOD      OLD TAPPAN              41.02N 73.98W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            OCCUPIED VEHICLE STUCK IN RISING FLOOD
            WATERS WITH MUTUAL AID FIRE DEPARTMENT
            RESPONDING FOR WATER RESCUE AT OLD TAPPAN
            AND DEWOLF.

0350 PM     FLASH FLOOD      CLOSTER                 41.02N 73.98W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            OCCUPIED VEHICLE STUCK IN FLOOD WATERS AT
            OLD HOOK ROAD AND SCHRAALENBURGH.

0403 PM     FLASH FLOOD      NEW MILFORD             40.93N 74.02W
06/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            OCCUPIED VEHICLE STUCK IN RISING FLOOD
            WATERS AT TRENCH DRIVE.

0440 PM     FLASH FLOOD      1 ESE LODI              40.87N 74.07W
06/08/2021                   BERGEN             NJ   DEPT OF HIGHWAYS

            ALL LANES CLOSED DUE TO FLOODING ON NJ 17
            SOUTHBOUND, NORTH OF US 46 HASBRUCK HEIGHTS.

0418 PM     MARINE TSTM WIND ROBBINS REEF            40.66N 74.06W
06/08/2021  M53 MPH          ANZ338             NY   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 45 KNOTS
            WAS MEASURED AT ROBBINS REEF STATION.

&&
Special weather statement, Jun 9, 5:50 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
550 PM EDT Wed Jun 9 2021

NJZ106-108-NYZ074-092230-
Eastern Union-Eastern Essex-Richmond (Staten Is.)-
550 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION AND RICHMOND
COUNTIES...

At 549 PM EDT, a strong thunderstorm was located over Elizabeth,
moving south at 5 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Elizabeth, Linden, Todt Hill, Port Richmond, Oakwood, Annadale, New
Dorp, Hillside, Heartland Village and Greenridge.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4054 7424 4056 7424 4056 7422 4059 7421
      4060 7422 4060 7424 4070 7423 4071 7414
      4068 7413 4064 7416 4064 7412 4065 7411
      4056 7408
TIME...MOT...LOC 2149Z 352DEG 6KT 4067 7418

Goodman
Special weather statement, Jun 9, 6:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service New York NY
600 PM EDT Wed Jun 9 2021

CTZ010-011-092215-
Southern Middlesex-Southern New Haven-
600 PM EDT Wed Jun 9 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN NEW
HAVEN AND SOUTH CENTRAL MIDDLESEX COUNTIES...

At 559 PM EDT, radar indicated strong thunderstorms from near North
Branford to Guilford to near Clinton. Movement was south at 20 mph.

Winds up to 45 mph and penny size hail are possible with these
storms.

Locations impacted include...
Guilford, Clinton, Old Saybrook, Branford, North Haven, North
Branford, Westbrook, Killingworth, East Haven and Madison.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4134 7270 4134 7261 4133 7261 4132 7258
      4131 7259 4133 7254 4133 7245 4124 7238
      4126 7241 4124 7247 4124 7253 4126 7259
      4123 7276 4125 7278 4123 7287 4134 7286
      4134 7283 4136 7283 4137 7282
TIME...MOT...LOC 2159Z 340DEG 17KT 4134 7281 4128 7268 4129 7249

Goodman
Special weather statement, Jun 9, 6:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
637 PM EDT Wed Jun 9 2021

NYZ067-092315-
Orange-
637 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...

At 637 PM EDT, a strong thunderstorm was located over Montgomery, or
near Walden, moving south at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Chester around 715 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4153 7433 4158 7417 4137 7403 4131 7429
TIME...MOT...LOC 2237Z 339DEG 9KT 4150 7424

Goodman

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:32 PM EDTSpecial Weather StatementOKXOrange28 min
Jun 9, 5:01 PM EDTSpecial Weather StatementOKXOrange44 min
Jun 9, 5:27 PM EDTSpecial Marine WarningOKX48 min
Jun 9, 5:44 PM EDTSevere Thunderstorm WarningOKXOrange24 min
Jun 9, 5:50 PM EDTSpecial Weather StatementOKXRichmond40 min
Jun 9, 6:15 PM EDTSpecial Marine WarningOKX45 min
Jun 9, 6:46 PM EDTAreal Flood AdvisoryOKXOrange119 min
Jun 9, 7:10 PM EDTSpecial Weather StatementOKXRockland50 min
Jun 9, 5:32 PM EDTAreal Flood AdvisoryOKXEssex, Union75 min
Jun 9, 6:58 PM EDTSpecial Weather StatementOKXEssex47 min
Jun 9, 7:17 PM EDTAreal Flood AdvisoryOKXPassaic118 min
Jun 9, 4:19 PM EDTSpecial Weather StatementOKX41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementOKX52 min
Jun 9, 5:11 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region49 min
Jun 9, 6:00 PM EDTSpecial Weather StatementOKX15 min
Jun 9, 7:36 PM EDTSpecial Weather StatementOKX39 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.